Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online
Ask a Urologist   »  

Taking citalopram. Having erection and ejaculation problems. Having tingle sensation in grain area. Suggestions?

User rating for this question
Very Good
Answered by

Practicing since : 2008
Answered : 1197 Questions
I have been taking 20mg Citalopram for a month but stopped two weeks ago. I did have erection and ejeculation problems during the course of treatment and this is the reason i stopped taking the medication. since stopping two weeks ago I find i have my erictile dysfunction has become even worse to the point of non existant. today i have a tingle like sensation in my grain area.

Are these symptums of withdral from the drug and if so is there a time scale to getting back to normal

I am 44 years old and have not sufferd from any erectile dysfunction before.
Posted Mon, 19 Aug 2013 in Urinary and Bladder Problems
Answered by Dr. Anjana Rao Kavoor 1 hour later
Thanks for writing in to us.

As mentioned, you have been Citalopram 20 mg for a month and stopped two weeks back due to possible erectile dysfunction.

Research studies have been done on 0000 patients who reported side effects after taking Citalopram. Of these 96 people or 0.48% experienced symptoms of erectile dysfunction in some form. Around 14.5% of the patients had erectile dysfunction (ED) within a month of use and 33.3% of patients were of age 40 - 49 years (your age group). Nearly half the patients reported moderate ED while the other half had severe ED features.

These are selective serotonin reuptake inhibitors (SSRIs) and need to be taken under supervision. ED will take time to come back to normal and are variable, in weeks to months. Please consult your doctor and report your symptoms.

These are symptoms due to the drug and stopping it suddenly. Withdrawal symptoms like a flu-like reaction, as well as a variety of physical symptoms, that may include headache, gastrointestinal distress, faintness and strange sensations of vision or touch may also be experienced by some.

Hope your query is answered.
Should there be further queries, please feel free to ask.

Dr A Rao Kavoor
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor